MAUDE Adverse Event Report: TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE M; WIRE, GUIDE, CATHETER

TERUMO CORPORATION, ASHITAKA RADIFOCUS GUIDEWIRE M; WIRE, GUIDE, CATHETER
Model Number RF*GA18153A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 11/28/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D6: implanted date: device was not implanted d7: explanted date: device was not explanted the actual device was not returned to the manufacturing facility for evaluation.Reproductive testing was performed on a current guidewire sample.The product sample was inserted into a metal needle and withdrawn from it in the manner of the guidewire sample having contact with the metal needle.The urethane outer layer was s semi-circumferentially sheared off from the guidewire sample.The surface of the shear cross-section of the urethane outer layer was found to be in the smooth state.A review of the device history record and shipping inspection record of the involved product code/lot# combination was conducted with no findings.There is no evidence that this event was related to a device defect or malfunction.Based on the investigation results, it is likely that the actual sample was subjected to a withdrawal manipulation in the state where its urethane outer layer had contact with a hard object, including a metal needle, used in combination with the actual sample.As the result, the urethane outer layer got sheared off the actual sample.However, with no return of the actual sample, the exact cause of the reported event cannot be definitively determined based on the available information.Ifu states: do not use the glidewire with devices which contain metal parts such as atherectomy catheters, laser catheter, or metal introduction devices as they may cause the glidewire plastic coating to shear and/or sever the wire.Do not manipulate or withdraw the glidewire through a metal entry needle or a metal dilator.Manipulation and/or withdrawal through a metal entry needle or a metal dilator may result in destruction and/or separation of the outer polyurethane coating requiring retrieval.A plastic entry needle is recommended when using this wire for initial placement.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.Exemption number e2015022.
 
Event or Problem Description
The user facility reported that during the radiology insertion of ccip line, it was discovered that the outer mantle of the glidewire was removed from the guide in the patient's arm.Additional information was received on january 28, 2019.The procedure was a picc line.The mantle is the black cover part.The mantle of the guidewire was stuck in the patients arm.The outer mantle of the guidewire was able to be pulled out.The patient was reported to be doing well.The procedure was stopped.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1.It was initially deemed that the event was other serious.However, it has been deemed as; required intervention to prevent permanent impairment/damage (devices), not other serious; therefore this section has been corrected.

Brand Name
RADIFOCUS GUIDEWIRE M
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO CORPORATION, ASHITAKA
150 maimaigi-cho
fujinomiya city
MDR Report Key8290365
Report Number9681834-2019-00006
Device Sequence Number11298076
Product Code DQX
UDI-Device Identifier04987350772855
UDI-Public04987350772855
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K863138
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Model NumberRF*GA18153A
Device Catalogue NumberGR1805
Device Lot Number180412
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/14/2019
Supplement Date Received by Manufacturer01/28/2019
Initial Report FDA Received Date01/30/2019
Supplement Report FDA Received Date02/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;